Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can probiotics and other fruits except grapefruit be consumed while on Seroquel?

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1993 Questions

default
Posted on Thu, 5 Nov 2015 in Mental Health
Question: I take 50-100mg of seroquel for insomnia. Is it ok to eat all fruits other than grapefruit? Are probiotics (yogurt) safe ?
doctor
Answered by Dr. Shubham Mehta 59 minutes later
Brief Answer:
safe to take probiotics and other fruits.

Detailed Answer:
Hello
Welcome here.

There are no significant interactions of seroquel with any other fruits except grapefruit.

Probiotics are also safe with seroquel, no significant interactions.

Hope this answers your query.
Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta 11 minutes later
The only thing to avoid is grapefruit?
doctor
Answered by Dr. Shubham Mehta 2 minutes later
Brief Answer:
avoid only grapefruit.

Detailed Answer:
Yes, only grapefruit should be avoided.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta 19 minutes later
My dr says bc my only issue is insomnia/anxiety we can try lowering the dose to 50. But is that dangerous?
doctor
Answered by Dr. Shubham Mehta 4 minutes later
Brief Answer:
dose reduction to be done if you feel better.

Detailed Answer:
No.
If your anxiety and insomnia is fine, you should attempt decreasing the dose.

Reducing from 100mg to 75mg can be considered first, keeping in mind the gradual dose reduction strategy.

If you feel fine with it, you can continue the reduced dose.

Please discuss this with your doctor.
Take care.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta 14 hours later
I tried 75mg instead of 100mg last night. It did not work as well. Is this bc I have built up a tolerance or is it bc my anxiety is too much still?
doctor
Answered by Dr. Shubham Mehta 5 hours later
Brief Answer:
anxiety is the probable reason.

Detailed Answer:
75mg of seroquel did not work for you.
This suggests that you still have anxiety which needs drug treatment at same dose.

Tolerance is something in which person needs increased dose with time to achieve desired effects.

I feel its not tolerance but anxiety in your case.

Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Shubham Mehta 3 hours later
Thanks. My dr says same. He also says no possibility of tolerance/withdrawal from seroquel at this dose. Is that true?
doctor
Answered by Dr. Shubham Mehta 18 minutes later
Brief Answer:
seroquel can cause discontinuation symptoms.

Detailed Answer:
Most welcome.

I slightly differ from your doctor.

Seroquel is a non-habbit forming drug.
It does not actually cause tolerance or withdrawal technically.

Increased dose requirements suggests that anxiety is not under control with a particular dose.

And seroquel does cause discontinuation symptoms (commonly called as withdrawal symptoms) if stopped abruptly.

So, I prefer to reduce the dose slowly in my patients who are on seroquel.

Thanks and regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Shubham Mehta 1 hour later
What r the discontinuation symptoms?
doctor
Answered by Dr. Shubham Mehta 2 hours later
Brief Answer:
develop when drug stopped abruptly.

Detailed Answer:
These are symptoms which occur when seroquel is abruptly discontinued.

The common symptoms are
Mood swings,
Restlessness,
Irritability,
Headache,
Sweating,
Insomnia.

That is why the drug is stopped gradually.

Thanks.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Shubham Mehta 2 days later
Is seroquel addictive then? And can a tolerance occur?
doctor
Answered by Dr. Shubham Mehta 6 hours later
Brief Answer:
Non-habit forming.

Detailed Answer:
No, its not addictive as the discontinuation symptoms for only 5-7 days.

Tolerance does not occur to effects of seroquel. The dose requirements usually do not increase once a person is settled at particular dose.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Withdrawal symptoms?

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no weaning off error/geodon just stopping them cold turkey and starting new drugs the following morning? Is this normal practice or should we be looking out for withdrawal symptoms or interactions of any kind?

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become cloudy when flushed. I have researched chronic pancreatitis and share similar symptoms. Usually my stool is harder and darker in color when I do not smoke previously for up to an hour or so. I have tried to quit smoking and will continue to do so in time but unfortunately, I do not have very much time to sit through withdrawal symptoms with my busy lifestyle. Sometimes I show signs of undigested food, possibly mucus in stool but I m not sure. Is there anything I can do? I do not have health insurance unfortunately. Are their alternatives to help regulate my digestive system?

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58 yrs old. I have had plantar fascitis for 4 or more years and have had surgery on my right foot. I started taking bupropion because I had to force myself to go to work and I ask the Dr. to for an antidepressant the would not make me gain weight. I am now retired and my feet have gotten worse not better. What major withdrawal symptoms can I expect if i decide to quit taking buproprion? Once you have neuopathy can you reverse it if it is cause by a drug?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...